Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 29, 2021Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 29, 2021, 5:13 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 5:13 PM CDT (22:13 UTC)
Expired
Jul 29, 2021, 6:00 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

Counties Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2010 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KEWX 292213
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Thu Jul 29 2021
 
TXZ205>207-221-292300-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
513 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHEASTERN
WILSON...NORTHEASTERN BEXAR AND EASTERN COMAL COUNTIES UNTIL 600 PM
CDT...

At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithson Valley to Santa Clara to 11 miles
south of Kingsbury. Movement was southwest at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Randolph AFB, Canyon Lake, Windcrest, Bulverde,
Garden Ridge, McQueeney, St. Hedwig, La Vernia, Marion, Kingsbury,
Santa Clara and New Berlin.

LAT...LON 2939 9829 2966 9849 2994 9830 2975 9807
      2958 9769 2935 9786 2928 9788
TIME...MOT...LOC 2213Z 023DEG 16KT 2981 9834 2959 9819 2948 9781 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:24 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 29, 2:24 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
224 PM CDT Thu Jul 29 2021

.SHORT TERM (Today through Friday)...
Convective initiation has taken place across northeast portions of
the CWA. Coverage of showers and thunderstorms through the remainder
of the afternoon and early evening should only remain isolated to
widely scattered, focusing in a corridor of weak and broad low level
convergence from the Hill Country, through the I-35 corridor between
San Antonio and Austin, and eastward, as well as along any
associated mesoscale boundaries. Forecast DCAPE values of around
1000-1300 J/kg could support a few storms capable of producing
strong downdrafts and gusty outflow winds, similar to the microburst
that occurred yesterday near Georgetown. We added this mention of
gusty winds to the Hazardous Weather Outlook earlier this morning.
Activity should gradually diminish around sunset, with tranquil
conditions overnight.

On Friday the eastern periphery of the ridge upper level builds
slightly southward, however South Central Texas will remain just far
enough removed that it won't completely end rain chances. The low
level flow does turn more southeasterly. Isolated to widely
scattered showers and storms will be possible Friday afternoon, with
the greatest chances across the Coastal Plains. High temperatures
Friday are forecast to remain slightly below climatological normals
for this time of year.

&&

.LONG TERM (Friday Night through Wednesday)...
Rain chances now extend into the weekend for the Coastal Plains the
area remains on the outer periphery of the upper ridge. Meanwhile, as
the ridge breaks down retreats slightly, a cold front approaches from
the north on Sunday. The boundary will leave the area unsettled and
better chances for showers and thunderstorms are introduced from
Sunday afternoon and onward through the period. Best chances at the
moment are Monday and Tuesday afternoon, as there has been better
agreement with each run of the models. As for temperatures, the
weekend will be hot with elevated heat index values. It is uncertain
that a Heat Advisory will be necessary, but regardless of issuance,
all should practice heat safety. The remainder of the week should be
at or just below climate normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              94  76  95  77  95 /  30  10  20  -   10
Austin Bergstrom Intl Airport  95  75  94  75  95 /  30  10  20  -   20
New Braunfels Muni Airport     94  74  94  75  96 /  20  -   20  -   20
Burnet Muni Airport            93  74  94  75  95 /  20  20  20  -   10
Del Rio Intl Airport           99  78  99  78 100 /  -   -   10  -   -
Georgetown Muni Airport        94  75  95  75  95 /  30  20  20  -   10
Hondo Muni Airport             95  74  94  76  96 /  10  -   20  -   10
San Marcos Muni Airport        95  74  95  75  96 /  20  -   20  -   20
La Grange - Fayette Regional   95  77  94  77  96 /  30  10  30  -   20
San Antonio Intl Airport       93  76  93  76  95 /  20  10  20  -   20
Stinson Muni Airport           95  77  94  78  96 /  20  10  20  -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Runyen
Long-Term...YB
Decision Support...KCW
Hazardous weather outlook, Jul 29, 8:40 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
840 AM CDT Thu Jul 29 2021

TXZ171>173-183>194-202>209-217>225-228-301345-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
840 AM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered thunderstorms are possible this afternoon
through early evening across the Hill Country and along and east
of the I-35 and I-37 corridors. There is a low risk that a few
storms could produce gusty winds in excess of 40 mph.

Elevated heat index values of 105 to 108 degrees are forecast
this afternoon along and east of the I-35 and I-37 corridors.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated heat index values of 105 to 108 degrees are forecast
during the afternoon Friday through Sunday along and east of the
I-35 and I-37 corridors.

No other hazardous weather is forecast at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 29, 4:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
434 PM CDT Thu Jul 29 2021

TXZ206-207-223-292215-
Guadalupe TX-Comal TX-Gonzales TX-
434 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN GONZALES
AND SOUTHEASTERN COMAL COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Kingsbury. Movement was
southwest at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma,
Luling, Garden Ridge, McQueeney, Marion, Kingsbury, Santa Clara, New
Berlin, Geronimo, Zorn, Zuehl, Nolte, Zipp, Bracken and Freiheit.

LAT...LON 2939 9779 2954 9822 2956 9824 2955 9826
      2956 9830 2960 9831 2961 9834 2980 9804
      2979 9801 2976 9800 2978 9797 2970 9774
      2968 9771 2967 9770 2967 9765 2964 9761
TIME...MOT...LOC 2134Z 044DEG 11KT 2973 9802 2964 9774

HAMPSHIRE
Special weather statement, Jul 29, 4:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
457 PM CDT Thu Jul 29 2021

TXZ223-292245-
Gonzales TX-
457 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GONZALES COUNTY
UNTIL 545 PM CDT...

At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto State Park, or near Luling, moving southwest at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palmeto State Park, Belmont, Leesville, Monthalia, Oak Forest and
Ottine.

LAT...LON 2957 9747 2929 9780 2935 9786 2937 9785
      2940 9779 2963 9761 2964 9761
TIME...MOT...LOC 2157Z 050DEG 21KT 2959 9761

HAMPSHIRE
Special weather statement, Jul 29, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Thu Jul 29 2021

TXZ205>207-221-292300-
Guadalupe TX-Comal TX-Bexar TX-Wilson TX-
513 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHEASTERN
WILSON...NORTHEASTERN BEXAR AND EASTERN COMAL COUNTIES UNTIL 600 PM
CDT...

At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithson Valley to Santa Clara to 11 miles
south of Kingsbury. Movement was southwest at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Randolph AFB, Canyon Lake, Windcrest, Bulverde,
Garden Ridge, McQueeney, St. Hedwig, La Vernia, Marion, Kingsbury,
Santa Clara and New Berlin.

LAT...LON 2939 9829 2966 9849 2994 9830 2975 9807
      2958 9769 2935 9786 2928 9788
TIME...MOT...LOC 2213Z 023DEG 16KT 2981 9834 2959 9819 2948 9781

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:20 PM CDTSpecial Weather StatementEWXVal Verde25 min
Jul 29, 4:34 PM CDTSpecial Weather StatementEWXGuadalupe41 min
Jul 29, 4:57 PM CDTSpecial Weather StatementEWXGonzales48 min
Jul 29, 5:15 PM CDTSpecial Weather StatementEWXWilliamson30 min
Jul 29, 5:32 PM CDTSpecial Weather StatementEWXEdwards43 min
Jul 29, 6:35 PM CDTSpecial Weather StatementEWXWilliamson40 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.